×

zbMATH — the first resource for mathematics

Robust optimal proportional reinsurance and investment strategy for an insurer with defaultable risks and jumps. (English) Zbl 1410.91295
Summary: In this paper, we consider a robust optimal proportional reinsurance and investment problem in a model with default risks and jumps for an insurer whose objective is to maximize the expected exponential utility of terminal wealth. The surplus process of the insurer is assumed to follow a Brownian motion with drift (which is an approximation of the classical compound Poisson risk model). Assume that the insurer is allowed to purchase proportional reinsurance and invest in a financial market which consists of a risk-free asset, a defaultable bond and a risky asset whose price process is governed by a jump-diffusion model. Using stochastic control approach, we establish the robust Hamilton-Jacobi-Bellman equations for the post-default case and the pre-default case, respectively. Furthermore, we derive the closed-form expressions of the optimal strategies and the corresponding value functions in both cases. Finally, we provide numerical examples to illustrate the effects of some model parameters on the robust optimal strategies.

MSC:
91B30 Risk theory, insurance (MSC2010)
93E20 Optimal stochastic control
60J75 Jump processes (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Yang, H. L.; Zhang, L. H., Optimal investment for insurer with jump-diffusion risk process, Insurance Math. Econom., 37, 615-634, (2005) · Zbl 1129.91020
[2] Bai, L. H.; Guo, J. Y., Optimal proportional reinsurance and investment with multiple risky assets and no-shorting constraint, Insurance Math. Econom., 42, 968-975, (2008) · Zbl 1147.93046
[3] Zhang, X.; Siu, T. K., Optimal investment and reinsurance of an insurer with model uncertainty, Insurance Math. Econom., 45, 1, 81-88, (2009) · Zbl 1231.91257
[4] Lin, X.; Li, Y. F., Optimal reinsurance and investment for a jump diffusion risk process under the CEV model, N. Am. Actuar. J., 15, 3, 417-431, (2011) · Zbl 1291.91121
[5] Huang, Y.; Yang, X. Q.; Zhou, J. M., Optimal investment and proportional reinsurance for a jump-diffusion risk model with constrained control variables, J. Comput. Appl. Math., 296, 443-461, (2016) · Zbl 1331.91097
[6] Hipp, C.; Plum, M., Optimal investment for insurers, Insurance Math. Econom., 27, 2, 215-228, (2000) · Zbl 1007.91025
[7] Promislow, D. S.; Young, V. R., Minimizing the probability of ruin when claims follow Brownian motion with drift, N. Am. Actuar. J., 9, 3, 109-128, (2005) · Zbl 1141.91543
[8] Chen, S. M.; Li, Z. F., Optimal investment-reinsurance strategy for an insurance company with VaR constraint, Insurance Math. Econom., 47, 144-153, (2010) · Zbl 1231.91155
[9] Jang, B. G.; Kim, K. T., Optimal reinsurance and asset allocation under regime switching, J. Bank. Finance, 56, 37-47, (2015)
[10] Pressacco, F.; Serafini, P.; Ziani, L., Mean-variance efficient strategies in proportional reinsurance under group correlation in a gaussian framework, Eur. Actuar. J., 1, 2, 433-454, (2011)
[11] Zeng, Y.; Li, Z. F., Optimal time-consistent investment and reinsurance policies for mean-variance insurers, Insurance Math. Econom., 49, 145-154, (2011) · Zbl 1218.91167
[12] Bi, J.; Meng, Q.; Zhang, Y., Dynamic mean-variance and optimal reinsurance problems under the no-bankruptcy constraint for an insurer, Ann. Oper. Res., 212, 1, 43-59, (2013) · Zbl 1291.91092
[13] Yi, B.; Li, Z. F.; Viens, F. G., Robust optimal control for an insurer with reinsurance and investment under heston’s stochastic volatility model, Insurance Math. Econom., 53, 3, 601-614, (2013) · Zbl 1290.91103
[14] Yi, B.; Viens, F. G.; Li, Z. F., Robust optimal strategies for an insurer with reinsurance and investment under benchmark and mean-variance criteria, Scand. Actuar. J., 2015, 8, 725-751, (2015) · Zbl 1401.91208
[15] Zeng, Y.; Li, D. P.; Gu, A. L., Robust equilibrium reinsurance-investment strategy for a mean-variance insurer in a model with jumps, Insurance Math. Econom., 66, 138-152, (2016) · Zbl 1348.91192
[16] Li, D. P.; Zeng, Y.; Yang, H. L., Robust optimal excess-of-loss reinsurance and investment strategy for an insurer in a model with jumps, Scand. Actuar. J., 2018, 2, 145-171, (2018) · Zbl 1416.91203
[17] Korn, R.; Kraft, H., Optimal portfolios with defaultable securities a firm value approach, Int. J. Theor. Appl. Finance, 6, 8, 793-819, (2003) · Zbl 1079.91036
[18] Capponi, A.; Figueroa-López, J. E., Dynamic portfolio optimization with a defaultable security and regime-switching, Math. Finance, 24, 2, 207-249, (2014) · Zbl 1293.91170
[19] Bielecki, T. R.; Jang, I., Portfolio optimization with a defaultable security, Asia-Pac. Financ. Markets, 13, 2, 113-127, (2006) · Zbl 1283.91163
[20] Zhu, H.; Deng, C.; Yue, S., Optimal reinsurance and investment problem for an insurer with counterparty risk, Insurance Math. Econom., 61, 242-254, (2015) · Zbl 1314.91150
[21] Zhao, H.; Shen, Y.; Zeng, Y., Time-consistent investment-reinsurance strategy for mean-variance insurers with a defaultable security, J. Math. Anal. Appl., 473, 1036-1057, (2016) · Zbl 1331.91105
[22] Li, D. P.; Rong, X. M.; Zhao, H.; Yi, B., Equilibrium investment strategy for DC pension plan with default risk and return of premiums clauses under CEV model, Insur. Math. Econ., 72, 6-20, (2017) · Zbl 1394.91332
[23] Sun, Z. Y.; Zheng, X. X.; Zhang, X., Robust optimal investment and reinsurance of an insurer under variance premium principle and default risk, J. Math. Anal. Appl., 446, 2, 1666-1686, (2017) · Zbl 1348.91183
[24] Branger, N.; Larsen, L. S., Robust portfolio choice with uncertainty about jump and diffusion risk, J. Bank. Finance, 37, 12, 5036-5047, (2013), 113-127
[25] Y. Aït-Sahalia, F.H.A. Matthys, 2014. Robust portfolio optimization with jumps. Working Paper, http://scholar.princeton.edu/sites/default/files/fmatthys/files/robustpfoptwithjumps_main_v7.pdf.
[26] Maenhout, P. J., Robust portfolio rules and asset pricing, Rev. Financ. Stud., 17, 4, 951-983, (2004)
[27] Maenhout, P. J., Robust portfolio rules and detection-error probabilities for a mean-reverting risk premium, J. Econom. Theory, 128, 1, 136-163, (2006) · Zbl 1152.91535
[28] Schmidli, H., On minimizing the ruin probability by investment and reinsurance, Ann. Appl. Probab., 12, 3, 890-907, (2002) · Zbl 1021.60061
[29] Grandell, J., Aspects of Risk Theory, (1991), Springer-Verlag: Springer-Verlag New York · Zbl 0717.62100
[30] Browne, S., Optimal investment policies for a firm with a random risk process: exponential utility and minimizing probability of ruin, Math. Oper. Res., 20, 937-958, (1995) · Zbl 0846.90012
[31] Zhou, M.; Yuen, K. C., Optimal reinsurance and dividend for a diffusion model with capital injection: Variance premium principle, Econ. Model., 29, 2, 198-207, (2012)
[32] Chen, M.; Peng, X. F.; Guo, J. Y., Optimal dividend problem with a nonlinear regular-singular stochastic control, Insurance Math. Econom., 52, 3, 448-456, (2013) · Zbl 1284.91213
[33] Borch, K., An attempt to determine the optimum amount of stop-loss reinsurance, (Transactions of the 16th International Congress of Actuaries I, (1960)), 597-610
[34] Arrow, K. J., Uncertainty and the welfare of medical care, Amer. Econ. Rev., 53, 941-973, (1963)
[35] Zeng, Y.; Li, Z. F.; Lai, Y. Z., Time-consistent investment and reinsurance strategies for mean-variance insurers with jumps, Insurance Math. Econom., 52, 3, 498-507, (2013) · Zbl 1284.91282
[36] Gerber, H., (An Introduction to Mathematical Risk Theory. An Introduction to Mathematical Risk Theory, Huebner Foundation Monograph, vol. 8, (1979))
[37] E.W. Anderson, L.P. Hansen, T.J. Sargent, 1999. Robustness detection and the price of risk. Working Paper. University of Chicago. Available at: https://files.nyu.edu/ts43/public/research/.svn/text-base/ahs3.pdf.svn-base.
[38] Gilboa, I.; Schmeidler, D., Maxmin expected utility with a non- unique prior, J. Math. Econ., 18, 141-153, (1989) · Zbl 0675.90012
[39] Kraft, H., Optimal Portfolios with Stochastic Interest Rates and Defaultable Assets, (2004), Springer-Verlag: Springer-Verlag Berlin · Zbl 1054.91040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.